Alert archive / Oklahoma / Flash Flood Warnings in 2015

Flash Flood Warning 125, NWS Tulsa, OK

November 27, 20154 counties in Oklahoma

NWS Tulsa, OK issued this flash flood warning at Nov 27, 2015, 11:36 PM CST for 4 counties in Oklahoma. It was in force for 8 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 27, 2015, 11:36 PM CST (05:36 UTC)
Expired
Nov 28, 2015, 7:30 AM CST
In force
8 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Choctaw County, OK, Latimer County, OK, LeFlore County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 147 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 28, 7:00 AM CSTFLOODGrant, OKHIGHWAY 109 CLOSED AT HIGHWAY 271 INTERSECTION DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 5.6 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2015-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2015-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 343 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
500 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
343 m²/s²
0-3 km storm-relative helicity
347 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

777 
WGUS54 KTSA 280536
FFWTSA
OKC023-077-079-127-281330-
/O.NEW.KTSA.FF.W.0125.151128T0536Z-151128T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1136 PM CST FRI NOV 27 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHOCTAW COUNTY IN SOUTHEASTERN OKLAHOMA...
  SOUTHERN LE FLORE COUNTY IN SOUTHEASTERN OKLAHOMA...
  SOUTHEASTERN LATIMER COUNTY IN SOUTHEASTERN OKLAHOMA...
  PUSHMATAHA COUNTY IN SOUTHEASTERN OKLAHOMA...

* UNTIL 730 AM CST SATURDAY

* MODERATE TO HEAVY RAIN WILL SPREAD BACK ACROSS THE WARNED AREA
  TONIGHT.  WIDESPREAD RAINS OF 6 TO 8 INCHES HAS FALLEN IN MUCH OF
  THIS AREA AND AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS LIKELY BEFORE
  MORNING.  ALL OF THIS ADDITIONAL RAINFALL WILL RUN OFF AND CAUSE
  RAPID RISES ALONG CREEKS...STREAMS AND DRAINAGE AREAS.  FLASH
  FLOODING WILL OCCUR.  THE KIAMICHI RIVER IS RISING RAPIDLY AND IS
  ABOVE STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.  NEVER DRIVE ONTO A FLOODED ROADWAY.  TURN
AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3394 9560 3387 9578 3394 9594 3416 9597
      3416 9578 3450 9578 3451 9567 3459 9567
      3460 9552 3467 9551 3485 9505 3485 9445
      3451 9447 3450 9505 3425 9505 3424 9515
      3394 9516 3396 9523 3387 9529 3387 9542

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Nov 27, 9:36 PM CST, 2 hours earlier.

Area forecast discussion, Nov 27, 9:36 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
936 PM CST FRI NOV 27 2015

.DISCUSSION...
Added Creek and Washington counties to the freezing rain advisory
for tonight based on current observations and hi res model sfc
temp forecast for the next several hours.

Temporary lull in precip occurring in parts of eastern OK...
however radar trends showing expanding area of light/moderate
freezing rain from southwest into north central Oklahoma. Sfc
freezing line running from about Copan to Oilton to Chandler
right now per OK Mesonet. HRRR/RAP continue to show only a very
small deviation in its position overnight and even a small upward
trend in sfc temps prior to 12z. Given the expanding precip and
current/ expected temperature trends...expect at least light ice
accum in many areas west of the Tulsa metro.

Other issue will be flooding potential overnight as much of the
area has seen over 3 inches of rain in the past two days...with a
max of over 8 inches in Choctaw Co. Any additional rain will
likely cause some issues as a result. Flash Flood Watch will
continue for much of southeast OK and western AR through Sat
afternoon.

&&

.PREV DISCUSSION... /ISSUED 546 PM CST FRI NOV 27 2015/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
WIDESPREAD PRECIPITATION WILL CONTINUE IN THE REGION THROUGH
TOMORROW MORNING WITH MVFR AND IFR CONDITIONS AT ALL SITES.
THE TEMPERATURE AT KBVO IS NEAR FREEZING. WE DO NOT EXPECT
IT TO FALL TONIGHT AND EVEN COULD RISE A LITTLE LATE TONIGHT...
BUT IT IS POSSIBLE THAT A BRIEF PERIOD OF LIGHT FREEZING RAIN
COULD OCCUR THERE.  ISOLATED THUNDERSTORMS COULD OCCUR TONIGHT
IN SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS.

PREV DISCUSSION... /ISSUED 348 PM CST FRI NOV 27 2015/

DISCUSSION...
Will continue all headlines as is with this forecast package. The
flash flood watch in the north will expire at 7 pm, with
additional rainfall rates after that time not expected to be
sufficient to result in flash flooding. Higher rainfall rates to
the south support the continuation of the flash flood watch there
through Saturday.

The winter weather headlines are more problematic as even one
additional degree of cooling will result in more significant
winter weather impacts northwest of Tulsa. Current trends suggest
temperatures should change little overnight, and perhaps even rise
a degree in some places by morning. Thus, will keep the freezing
rain advisory where it is now, but as mentioned even a one degree
drop will require expansion to the southeast.

A very slow modification of the shallow cold air will take place
over the next 48 hours, with the NAM12 continuing to be followed
for temperature guidance during this time period. Rain chances
will continue through the weekend and perhaps into Monday as the
upper low finally lifts out into the central Plains. Rainfall
coverage and intensity should lessen though by the latter half of
the weekend.

Dry weather with seasonable temperatures will prevail during the
middle to latter part of next week.

TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch through Saturday afternoon for OKZ049-053-
     068>076.

     Flash Flood Watch until 6 PM CST this evening for OKZ056>058-
     060>067.

     Freezing Rain Advisory until 9 AM CST Saturday for OKZ054.

AR...Flash Flood Watch through Saturday afternoon for ARZ001-002-010-
     011-019-020-029.

SHORT TERM...14
LONG TERM....05

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   33  37  36  40 / 100 100  60  40
FSM   43  46  45  49 / 100 100  70  70
MLC   36  40  38  42 / 100 100  70  60
BVO   32  37  36  39 / 100  90  50  30
FYV   38  42  39  46 / 100 100  60  60
BYV   38  40  38  44 / 100 100  60  60
MKO   35  42  39  43 / 100 100  60  50
MIO   35  38  37  42 /  90  90  50  40
F10   33  37  36  40 / 100 100  60  50
HHW   40  43  41  45 / 100 100  80  70

&&

.TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch through Saturday afternoon for OKZ049-053-
     068>076.

     Freezing Rain Advisory until 9 AM CST Saturday for OKZ054-055-
     059-064.

AR...Flash Flood Watch through Saturday afternoon for ARZ001-002-010-
     011-019-020-029.

&&

SHORT TERM...14
Hazardous weather outlook, Nov 27, 9:21 PM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
921 PM CST FRI NOV 27 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281115-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
921 PM CST FRI NOV 27 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
FLASH FLOOD.
	RISK...ELEVATED.
	AREA...MAINLY SOUTHEAST OF INTERSTATE 44.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

WINTER WEATHER.
	ICE ACCUMULATION.
	RISK...LIMITED.
 AREA...WEST OF A COPAN TO BRISTOW LINE.
 ONSET...ONGOING.

DISCUSSION...
WIDESPREAD RAINFALL AMOUNTS OF 3 TO 4 INCHES HAVE BEEN OBSERVED
SINCE THURSDAY MORNING...WITH AMOUNTS OF 5 TO 8 INCHES ACROSS FAR
SOUTHEAST OKLAHOMA. PERIODS OF MODERATE TO HEAVY RAIN WILL
CONTINUE TO FALL OVER PARTS OF EASTERN OKLAHOMA AND WEST CENTRAL
AND NORTHWEST ARKANSAS THROUGH TONIGHT...ESPECIALLY IN AREAS
SOUTHEAST OF INTERSTATE 44. ANOTHER ONE TO TWO INCHES OF RAIN IS
LIKELY OVERNIGHT...WITH HEAVIEST AMOUNTS OVER SOUTHEAST OKLAHOMA
AND NORTHWEST AND WEST CENTRAL ARKANSAS. MANY STREAMS WILL BE
BANKFULL OR OVERFLOWING AND MANY RIVERS WILL FLOOD AS WELL DURING
THE NEXT 48 HOURS.

TEMPERATURES WILL CONTINUE TO HOVER NEAR OR JUST BELOW FREEZING
TO THE WEST OF THE TULSA AREA THROUGH MUCH OF TONIGHT...RESULTING
IN A CONTINUED RISK OF ICE ACCUMULATION...PRIMARILY ON ELEVATED
SURFACES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...WINTER WEATHER POTENTIAL.
SUNDAY THROUGH THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
AREAS OF MODERATE TO HEAVY RAIN WILL CONTINUE SATURDAY WITH
A GRADUAL DECREASE IN COVERAGE AND INTENSITY FROM NORTHWEST
TO SOUTHEAST SATURDAY NIGHT INTO SUNDAY. A SMALL THREAT OF ICE
ACCUMULATION WILL CONTINUE ACROSS WESTERN OSAGE AND PAWNEE
COUNTIES SATURDAY MORNING. TEMPERATURES IN THAT AREA SHOULD RISE A
LITTLE ABOVE FREEZING BY MID-MORNING.

FLOODING WILL BE ONGOING SATURDAY...AND INTO SUNDAY ALONG THE
LARGER RIVERS OF SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Nov 27, 7:43 PM CST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
743 PM CST FRI NOV 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     FLASH FLOOD      2 SW HAILEYVILLE        34.83N 95.61W
11/27/2015                   PITTSBURG          OK   DEPT OF HIGHWAYS

            HIGHWAY 63 CLOSED BETWEEN HAILEYVILLE AND KIOWA.

&&

JDS

Nearby

Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.